Hail, McLean
- When
- June 11, 2:26 PM CST to 2:28 PM CST
- Where
- McLean County, Washburn
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 47.283, -101.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 11, 2:05 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT FRI JUN 11 2004 .SHORT TERM... FCST PROBLEMS FOR THE SHORT TERM INCLUDE SEVERE WEATHER TONIGHT AND THEN CHANCE OF LINGERING PCPN THROUGH THE REMAINDER OF THE WEEKEND. ETA/GFS SIMILAR IN OVERALL PATTERN THROUGH THE SHORT TERM PERIOD. BOTH BRING SHORTWAVE ACROSS CWA THROUGH EARLY EVENING. ABUNDANT LOW LEVEL MOISTURE AVAILABLE FROM LAST NIGHTS CONVECTION. DIRECTIONAL SHEAR PROFILES ARE NOT IMPRESSIVE...BUT THERE IS SOME PRETTY GOOD SPEED SHEAR. ALREADY HAVE BROKEN CAP AND TSTORMS DEVELOPING OVER WEST AND SOUTH CENTRAL. WITH COLD AIR ALOFT THE MAIN THREAT WILL BE LARGE HAIL. BEYOND THIS EVENING...THINGS QUITE DOWN QUITE A BIT. WITH UPPER LOW HANGING JUST NORTH OF THE BORDER WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NRN TIER SATURDAY AND SATURDAY NIGHT. COULD SEE A STRAY SHOWER AGAIN ON SUNDAY BUT FOR NOW WILL LEAVE PREVIOUS FCST ALONE AND KEEP IT DRY. WE RETURN TO A ZONAL FLOW SUNDAY NIGHT AND MONDAY WITH SHORTWAVE ENERGY TRAVELLING ALONG THE INTERNATIONAL BORDER. WILL KEEP THE CHANCE OF SHOWERS ON MONDAY AS PREV FCST. AS FAR AS TEMPS ARE CONCERNED...VERY FEW CHANGES. ETA/GFS NUMERICAL GUIDANCE NUMBERS ARE VERY CLOSE THROUGH SATURDAY NIGHT. THERE IS A LITTLE DISPARITY FOR HIGHS ON MONDAY AS GFS KEEPS CLOSED LOW LINGERING LONGER AND S/W ENERGY REMAINS WITH IT. ETA LIFTS 50H LOW OUT EARLIER AND LAST OF S/W ENERGY DROPS INTO NORTH DAKOTA BRINGING DOWN SOME COOLER AIR. STILL DIFFERENCES ARE MINIMAL AND SETTLED FOR A MODEL BLEND. .LONG TERM... ON MONDAY NIGHT THE NEWEST 12Z GFS BRINGS A H500 TROUGH THROUGH THE STATE AND INTO TUE. DID NOT INTRODUCE PRECIP SINCE 00Z RUN FROM YESTERDAY HAD H500 FLOW BUILDING A RIDGE. SO HELD OFF PRECIP WITH THIS SUDDEN PATTERN CHANGE. H500 RIDGE BUILDS TO GIVE US A DRY PATTERN WEDNESDAY AND THURSDAY. GFS HAS A FAST-MOVING SHORT WAVE THROUGH THE REGION...BUT SINCE THIS IS THE LAST DAY OF EXTENDED FORECAST AND TIMING IS SUSPECT - WILL LEAVE IT DRY FOR NOW. && .BIS WATCHES/WARNINGS/ADVISORIES... && TWH/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 246 AM CDT FRI JUN 11 2004 NDZ001>005-009>013-017-018-020>023-025-031>037-040>048-050-051- 111100- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MORTON ND-MOUNTRAIL ND-OLIVER ND- PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-SLOPE ND- STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 246 AM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL NORTH DAKOTA TODAY. SOME THUNDERSTORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HW
The Bismarck radar (KBIS), 60 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412103.